Hail, Dubois
- When
- May 25, 5:00 PM EST
- Where
- Dubois County, Schnellville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.333, -86.750
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 25, 2:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT SAT MAY 25 2002 DECENT SHORT WAVE MOVING ACROSS GREAT LAKES...WITH ACCOMPANYING SURFACE LOW. WARM FRONT EXTENDS EAST FROM LOW...WELL NORTH OF FORECAST AREA. COLD FRONT TRAILING SOUTHWEST FROM LOW PRESSURE MOVING INTO SOUTHERN LOWER MICHIGAN WILL MOVE ACROSS CENTRAL KENTUCKY TONIGHT. BEST DYNAMICS WITH THIS SYSTEM WILL REMAIN VICINITY OF SHORT WAVE AND WARM FRONT...BUT FRONT MOVING INTO MODERATELY UNSTABLE AIR WILL BE ENOUGH TO TOUCH OFF SCATTERED THUNDERSTORMS. STORMS ALREADY LINED UP FROM SOUTHERN ILLINOIS NORTHEAST INTO WEST CENTRAL INDIANA. QUESTION CURRENTLY IS IF ANY STORMS WILL BE SEVERE AND WHAT KIND OF PRECIP COVERAGE AND AMOUNTS WILL OCCUR. RIGHT NOW WILL EMPHASIZE SCATTERED STORMS...WITH MOST LOCATIONS GETTING A QUARTER INCH OR LESS. WITH FRONT MOVING SLOWLY ACROSS FORECAST AREA...WILL CONFINE RAIN IN NORTHWEST ZONES TO TONIGHT...BUT WILL MENTION SCATTERED STORMS INTO SUNDAY OVER SOUTHEAST HALF OF FORECAST AREA. PASSAGE OF WEAKENING FRONT WILL BRING ONLY SLIGHTLY DRIER AND COOLER AIR INTO AREA...WITH WARMER TEMPERATURES ON MEMORIAL DAY. FOLLOWING PASSAGE OF SHORT WAVE INTO CANADA...MOREORLESS ZONAL FLOW WILL PREVAIL INTO MIDWEEK BEFORE NEXT SYSTEM APPROACHES SLOWLY FROM THE WEST. THUS NEXT PRECIP CHANCE WILL BE ABOUT THURSDAY. A MUCH DESIRED CHANCE TO DRY OUT HAS DEVELOPED...THOUGH WE DO NOT WANT TO TRANSITION INTO DROUGHT CONDITIONS. .SDF...NONE. REITMEYER
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-252200- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT SAT MAY 25 2002 THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING FOR PARTS OF NORTH CENTRAL KENTUCKY AND ALL OF SOUTH CENTRAL INDIANA. THE RISK AREA IS GENERALLY ALONG AND NORTH OF AN LINE FROM BEAVER DAM...IN OHIO COUNTY...TO WINCHESTER...IN CLARK COUNTY. AS A SURFACE LOW TRACKS INTO THE GREAT LAKES...A COLD FRONT WILL PUSH INTO THE OHIO RIVER VALLEY THIS EVENING. A LINE OF THUNDERSTORMS HAS FORM AHEAD OF THIS FRONT...AND MOVE INTO SOUTH-CENTRAL INDIANA AND WESTERN KENTUCKY LATE THIS AFTERNOON. FORECAST ATMOSPHERIC PROFILES SHOW A SIGNIFICANT AMOUNT OF DRY AIR IN THE LOW LEVELS...ALONG WITH LOWERING FREEZING LEVELS WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. FOR THIS REASON IF ANY STORMS WERE TO BECOME SEVERE...THE PRIMARY THREATS WOULD BE HAIL AND HIGH DOWNBURST WINDS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS...AND THE INTERNET FOR FURTHER UPDATES. AT THIS TIME SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY NOR TONIGHT. DENMAN
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-252200- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT SAT MAY 25 2002 THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING FOR PARTS OF NORTH CENTRAL KENTUCKY AND ALL OF SOUTH CENTRAL INDIANA. THE RISK AREA IS GENERALLY ALONG AND NORTH OF AN LINE FROM BEAVER DAM...IN OHIO COUNTY...TO WINCHESTER...IN CLARK COUNTY. AS A SURFACE LOW TRACKS INTO THE GREAT LAKES...A COLD FRONT WILL PUSH INTO THE OHIO RIVER VALLEY THIS EVENING. A LINE OF THUNDERSTORMS HAS FORM AHEAD OF THIS FRONT...AND MOVE INTO SOUTH-CENTRAL INDIANA AND WESTERN KENTUCKY LATE THIS AFTERNOON. FORECAST ATMOSPHERIC PROFILES SHOW A SIGNIFICANT AMOUNT OF DRY AIR IN THE LOW LEVELS...ALONG WITH LOWERING FREEZING LEVELS WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. FOR THIS REASON IF ANY STORMS WERE TO BECOME SEVERE...THE PRIMARY THREATS WOULD BE HAIL AND HIGH DOWNBURST WINDS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS...AND THE INTERNET FOR FURTHER UPDATES. AT THIS TIME SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY NOR TONIGHT. DENMAN
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260400- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT SAT MAY 25 2002 THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING FOR PARTS OF NORTH CENTRAL KENTUCKY AND ALL OF SOUTH CENTRAL INDIANA. THE RISK AREA IS GENERALLY ALONG AND NORTH OF AN LINE FROM NORTHERN LOGAN COUNTY NORTHEAST TO NORTHERN MADISON COUNTY THEN FURTHER NORTHEAST INTO EXTREME NORTHEAST KENTUCKY. SURFACE LOW PRESSURE OVER MICHIGAN WILL TRACK NORTHEAST TONIGHT AND THE TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH KENTUCKY. THE PRIMARY THREATS WOULD BE HAIL AND DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS...AND THE INTERNET FOR FURTHER UPDATES. AT THIS TIME SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS EVENING. CONGER
The Louisville radar (KLVX), 81 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Power lines were downed.
Two trees were downed along Highway 135.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300039, 5300040, 5300041.